Skip to Content

I've been taking levothyroxine for 21 years. What if I quit taking it?

Responses (3)

kaismama 23 May 2014

You MUST take it for the rest of your life. It is a hormone that our body has to have to survive.

Kitty 23 May 2014

My TSH levels were low and have to up on my levothyroixine, I feel rotten, will be glad when it levels off. Don't quit taking it.

DzooBaby 23 May 2014

Your symptoms of hypothyroid will come back: fatigue and sluggishness, weight gain; thinning, dry and brittle hair, intolerance to cold, pale and dry skin, cold hands and cold feet, constipation, joint and muscle pain, irregular menstrual cycles (in women who are still menstruating), thin and brittle nails, weakness and as the disease progresses it can lead to decreased in smell and taste, hoarseness, swelling in your face, feet and hands, slow speech, thickening of the skin and thinning in the outer third of the eyebrows. You just wont feel well at all. Myxedema coma, the most severe form of hypothyroidism, is rare. It occurs when thyroid hormone levels get very low. It can be caused by an infection, illness, exposure to cold, or certain medicines in people with untreated hypothyroidism. Myxedema coma is a medical emergency that must be treated in the hospital. Some patients may need oxygen, breathing assistance (ventilator), fluid replacement and intensive-care nursing.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions

Levothyroxine, it no longer works?

Posted 31 Jul 2013 1 answer

What will happen if I quit taking my levothyroxine?

Posted 2 Jul 2014 2 answers

Synthroid - levothyroxine 137 making me tired?

Posted 19 Jun 2016 0 answers